Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 475, NWS Jackson, MS

June 21, 2001Morehouse Parish, West Carroll Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Jun 21, 2001, 8:09 PM CDT for Morehouse Parish, West Carroll Parish, Louisiana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 21, 2001, 8:09 PM CDT (01:09 UTC)
Expired
Jun 21, 2001, 8:45 PM CDT
In force
36 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Morehouse Parish, LA, West Carroll Parish, LA

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 1.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2001-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2220 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2001-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2220 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1036 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 220110
SVRJAN

LAC067-123-220145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
809 PM CDT THU JUN 21 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MOREHOUSE PARISH IN NORTHEAST LOUISIANA
  WEST CARROLL PARISH IN NORTHEAST LOUISIANA

* UNTIL 845 PM CDT

* AT 809 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 15 MILES NORTHWEST OF EPPS...OR ABOUT 13 MILES
  EAST OF BASTROP...MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR EPPS AT 845 PM CDT

WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.

HAIL TO THE SIZE OF DIMES IS LI:KELY WITH THIS STORM.

LAT...LON 3259 9143 3274 9152 3285 9168 3274 9182
          3261 9172 3266 9159 3259 9159

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:30 PM CDT, 5 hours 39 minutes earlier.

Area forecast discussion, Jun 21, 2:30 PM CDT, 5 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
230 PM CDT THU JUN 21 2001

AN ACTIVE WEATHER SITUATION IS OCCURRING ACROSS MUCH OF THE AREA AT
THIS TIME. NUMEROUS SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS
THE SOUTHERN HALF OF THE FORECAST AREA...MAINLY SOUTH OF INTERSTATE
20. ADDITIONAL THUNDERSTORM ACTIVITY IS APPROACHING NORTHWESTERN
PORTIONS OF THE FORECAST AREA FROM THE NORTHWEST. THESE STORMS ARE
FORMING IN ADVANCE OF A FRONTAL SYSTEM THAT IS APPROACHING
NORTHWESTERN MISSISSIPPI AND SOUTHEASTERN ARKANSAS AT THIS TIME
(AROUND 1400L). A FEW SEVERE THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON AND TONIGHT IN EXTREME NORTHERN SECTIONS OF THE FORECAST
AREA (NORTH OF A CROSSETT...ARKANSAS TO GREENWOOD TO COLUMBUS LINE)
THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE STORMS WILL ALSO BE
POSSIBLE INTO THE EARLY EVENING HOURS IN MUCH OF CENTRAL AND
SOUTHERN MISSISSIPPI AS THE WIDESPREAD CONVECTIVE ACTIVITY OCCURS.

THE SURFACE FRONTAL SYSTEM WILL BE SLOW TO MOVE OUT OF THE EAST
CENTRAL AND SOUTHERN PORTIONS OF THE FORECAST AREA ON FRIDAY. WILL
GRADUALLY DECREASE THE POPS FROM THE NORTHWEST TO THE SOUTHEAST FROM
TONIGHT THROUGH FRIDAY. WILL KEEP SLIGHT CHANCE POPS IN THE EXTREME
SOUTHEAST ZONES FOR FRIDAY EVENING IN CASE SOME RAINFALL ACTIVITY
LINGERS THERE AS PER NGM GUIDANCE. HOWEVER...ETA AND AVN GUIDANCE
HAS THE DRY AIR IN PLACE ACROSS THE ENTIRE FORECAST AREA BY FRIDAY
EVENING. THEN...THE ENTIRE AREA SHOULD BE DRY AND LESS HUMID ON
SATURDAY.

FOR TEMPERATURES...THIS COLD FRONT WILL BRING IN UNSEASONABLY COOL
AND DRY AIR TO THE REGION FROM FRIDAY THROUGH SATURDAY NIGHT. EXPECT
MORNING LOWS TO GET INTO THE LOWER 60S FOR SUNDAY AND MONDAY MORNING
AS FAR SOUTH AS NATCHEZ AND HATTIESBURG. A FEW LOCATIONS IN CENTRAL
AND NORTHERN MISSISSIPPI...NORTHEAST LOUISIANA...AND SOUTHEAST
ARKANSAS COULD EVEN SEE LOWS IN THE UPPER 50S ON SUNDAY MORNING.
WILL STAY CLOSEST TO AVN'S SLIGHTLY WARMER NUMBERS THROUGH SUNDAY
MORNING.

IN THE EXTENDED...
AFTER A COUPLE OF DRY DAYS (SUNDAY AND MONDAY) EXPECT THE LOW TO MID
LEVEL MOISTURE TO INCREASE FROM THE SOUTH BY TUESDAY INTO MUCH OF
THE FORECAST AREA. WILL ADD CHANCE OF AFTERNOON AND EVENING SHOWERS
AND THUNDERSTORMS FOR ALL BUT MOST NORTHWESTERN ZONES FOR TUESDAY
WITH CHANCE OF RAIN FOR ENTIRE FORECAST AREA BY WEDNESDAY FOR
TYPICAL AFTERNOON AND EVENING SUMMER THUNDERSTORMS. A RETROGRADING
500 MB TROUGH WILL HELP TO ADD TO THE GENERAL INSTABILITY ACROSS THE
REGION FOR MUCH OF THE EXTENDED PERIOD AS PER MRF AND UKMET MODEL
GUIDANCE.

JAN 068/086 061/088 6200
MEI 069/086 060/087 63-0

.JAN...
MS...NONyE.
LA...NONE.
AR...NONE.

15

In the hours before

Local storm report, Jun 21, 2:17 PM CDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
217 PM CDT THU JUN 21 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0210 PM    3 S RALEIGH               MS   0.75 INCH HAIL
06/21/01   SMITH                          DIME SIZE HAIL WAS
                                          REPORTED BY CD DIRECTOR
Local storm report, Jun 21, 2:59 PM CDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
259 PM CDT THU JUN 21 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0245 PM    5 N BAY SPGS              MS   WIND DAMAGE
06/21/01   JASPER                         C.D. REPORTED TREES
                                          DOWN.
Local storm report, Jun 21, 4:25 PM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
425 PM CDT THU JUN 21 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0220 PM    5 E RALEIGH               MS   WIND DAMAGE
06/21/01   SMITH                          C.D. REPORTED TREES
                                          DOWN.
Local storm report, Jun 21, 5:15 PM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
515 PM CDT THU JUN 21 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0210 PM    15 NW MENDENHALL          MS   WIND DAMAGE
06/21/01   SIMPSON                        C.D. REPORTED TREES
                                          DOWN.

0210 PM    RALEIGH                   MS   0.75 INCH HAIL
06/21/01   SMITH                          C.D. REPORTED DIME SIZE
                                          HAIL.

0245 PM    7 SSW PHILADELPHIA        MS   WIND DAMAGE
06/21/01   NESHOBA                        C.D. REPORTED TREES
                                           DOWN.

0245 PM    PHILADELPHIA              MS   0.75 INCH HAIL
06/21/01   NESHOBA                        C.D. REPORTED DIME SIZE
                                          HAIL.
Local storm report, Jun 21, 7:26 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
726 PM CDT THU JUN 21 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0715 PM    MONTICELLO                LA   WIND DAMAGE
06/22/01   EASTCARROLL                   S.O. REPORTED TREES
                                          DOWN.

0712 PM    EPPS                      LA   0.75 INCH HAIL
06/22/01   WESTCARROLL                   CROP DUSTER REPORTED
                                          DIME SIZE HAIL.

0712 PM    EPPS                      LA   70 MPH TSTM GUST
06/22/01   WESTCARROLL                   CROPDUSTER REPORTED
                                          WIND SPEEDS UP TO 70
                                          (MPH)

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:10 PM CDTSevere Thunderstorm WarningJANEast Carroll, West Carroll50 min
Jun 21, 7:21 PM CDTSevere Thunderstorm WarningJANMorehouse39 min
Jun 21, 8:47 PM CDTSevere Thunderstorm WarningJANRichland28 min
Jun 21, 9:13 PM CDTSevere Thunderstorm WarningJANFranklin, Richland32 min
Jun 21, 9:58 PM CDTSevere Thunderstorm WarningJANTensas32 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.